Hail, Lane
- When
- September 7, 1:53 PM CST
- Where
- Lane County, 5 mi NE of Amy
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.533, -100.533
11 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Sep 7, 2:14 AM CST, 11 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 314 AM CDT FRI SEP 7 2001 MIDDLE AND UPPER TROP VORT MAX OVER SOUTHERN WYOMING AND NW COLORADO THIS MORNING WITH VORT LOBE EXTENDING SOUTH TO EXTREME SOUTHEASTERN UTAH. VORT MAX MOVING SOUTHEAST PER THE WATER VAPOR LOOP. MODELS SOMEWHAT SIMILAR IN THAT ALL MOVE VORT CENTER TO JUST SOUTH OF THE CWA BY TONIGHT. AS A RESULT, AN INCREASE TO SHOWERS AND THUNDERSTORMS ACROSS THE CWA LOOKS LIKE A GOOD BET ESPECIALLY THIS AFTERNOON. SEVERE LOOKS LIKE A POSSIBILITY FOR THE EASTERN CWA THIS AFTERNOON AS WELL. SEE LATEST SPC DAY ONE FOR SPECIFICS. COLD FRONT WILL MOVE THROUGH THE CWA TODAY. AS A RESULT, HIGHS IN THE SE WILL BE THE WARMEST, MID 80S, WHILE HIGHS FOR THE WESTERN CWA WILL BE MAINLY IN THE LOWER 70S. FOR TONIGHT...WITH UPPER SYSTEM JUST TO OUR SOUTH PROGGED TO MOVE EAST, WILL GRADIENT POPS FROM LOWEST TO HIGHEST WEST TO EAST. CAA WILL HELP TO CAUSE LOWS TO BE MAINLY IN THE 50S CWA-WIDE. FOR SATURDAY...NEXT UPPER SYSTEM CURRENTLY OVER SOUTHWESTERN CANADA WILL SLIDE SOUTHEAST INTO THE BASE OF THE UPPER TROF OVER THE CENTRAL ROCKIES BRINGING WITH IT A SECONDARY SHOT OF COLD AIR. THE NEXT COLD FROPA LOOKS TO MOVE THROUGH THE CWA DURING SATURDAY MORNING. BASED ON THIS AND FAIRLY EXTENSIVE CLOUD COVER WILL FORECAST 60S FOR HIGHS. HOWEVER, THE WESTERN CWA COULD REALIZE HIGHS IN THE UPPER 50S. MODEL OMEGA FIELDS INDICATE THAT UPWARD VERTICAL MOTION WILL EXIST OVER MOST OF THE CWA BY AFTERNOON. MOISTURE WILL BE SOMEWHAT LIMITED, HOWEVER. THEREFORE, WILL PLAN TO CARRY ONLY CHANCE POPS FOR ENTIRE CWA. EXTENDED DISCUSSION... RAPID ROSSBY WAVE AMPLIFICATION SITUATION GETTING CLOSE TO MATURITY AT THIS TIME. FOR ABOUT THE LAST 3 OR 4 DAYS ALL OPERATIONAL NWP HAVE BEEN PLAYING CATCH-UP TO THIS LOW TO HIGH ZONAL WAVE NUMBER TRANSITION. MODEL SOLUTIONS HAVE MORE OR LESS CONVERGED TO WHAT DIAGNOSTIC THINKING WOULD SUGGEST, AND THAT WOULD BE A STRONGLY DIGGING TROUGH INTO THE ROCKIES AND NORTHERN PLAINS, WITH MID/UPPER TROPOSPHERIC CLOSED CYCLONIC DEVELOPMENT. I LIKE THE 0000 UTC 07 SEP RUN OF THE AVN MODEL WHICH SUPPORTS THE NOTION OF A CLSD LOW NEAR SERN WY BY 0000 UTC SUN, WITH A S/WV TROF ROTG SEWD INTO MY CWA BY SOMETIME SUNDAY. THE AIRMASS WITH THIS FEATURE WILL BE RATHER COLD AND UNSTABLE (ALL THINGS CONSIDERED), AND THUS I WILL INTRODUCE A CHANCE FOR SHOWERS SATURDAY NIGHT. SKIES SHOULD CLEAR ON SUNDAY. THE REST OF THE EFP LOOKS FINE, AND THUS NO CHANGES. FOR MUCH MORE DETAIL ABOUT THE CURRENT CIRCULATION STATE, PLEASE SEE THE WEEK 2 DISCUSSION ISSUED BY THIS OFFICE ON OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/DDC PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 080/059 066/049 075 563 GCK 079/058 064/047 073 563 EHA 071/054 063/045 077 534 LBL 081/059 067/050 077 563 HYS 073/056 064/047 071 753 P28 087/063 071/052 078 684 .DDC...NONE. RCM/EKB
KSZ030-031-043>046-061>066-074>081-084>090-080200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1045 AM CDT FRI SEP 7 2001 ...SEVERE STORMS ARE STILL POSSIBLE THIS EVENING ALONG AND SOUTHEAST OF A LARNED TO COLDWATER LINE... A COLD FRONT FROM NORTHWEST OKLAHOMA TO NORTHEAST KANSAS WILL BE OVERTAKEN BY AN UPPER LEVEL DISTURBANCE MOVING IN FROM THE NORTHWEST BY LATE AFTERNOON. THERMODYNAMIC AND VERTICAL WIND PROFILES ALONG THE FRONT INDICATE THAT THUNDERSTORMS DEVELOPING ALONG THE FRONT WILL QUICKLY BECOME SEVERE BEFORE MOVING RAPIDLY OFF TO THE EAST AND NORTHEAST. THE MAIN THREAT WITH THE STORMS WOULD BE FOR LARGE HAIL AND/OR DAMAGING WINDS. SHARP TURNING AND STRENGTHENING OF THE WINDS IN THE VERTICAL ALSO INDICATE AT LEAST SOME RISK FOR AN ISOLATED TORNADO. AT PRESENT IT APPEARS THAT THE TIME FRAME MOST FAVORABLE WILL BE BETWEEN 400 PM AND 700 PM CDT. AFTER THAT THE FRONT AND THE SEVERE STORMS WILL HAVE MOVED OFF INTO CENTRAL KANSAS. http://www.crh.noaa.gov/ddc/ JOHNSON
The Dodge City radar (KDDC), 99 km away, was scanning. The volume nearest the first event began at 19:50 UTC.
11 hail. Local standard time, as filed.
The hail covered the ground.
The hail covered the ground and two hours later was still six inches deep!
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268159, 5268223, 5268224, 5268225, 5268226, 5268227, 5268228, 5268229, 5268230, 5268231, 5268232.